MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH ARTIS Q FLOOR; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH ARTIS Q FLOOR; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848280
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Unspecified Musculoskeletal problem (4535)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the artis q floor system.The user reported that a nurse suffered an injury during c-arm movement which required stitches.There is no report of further impact to the state of health of any patient or user involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a user error.After a procedure, during cleaning and preparation activities for the next procedure, a person leaned over the control modules on the table and accidentally pressed with her body the activation button for the c-arm on the joystick and at the same time deflected the joystick.As a result, the c-arm started to move, and the c-arm hit one of the nurses at the shin causing a laceration.The operator manual contains adequate instructions about system movement and how the operator can avoid a collision: all unit movements are controlled with a dead man's grip (dmg).C-arm movement is only possible if the button on top of the joystick (dmg-button) is pressed while the joystick is deflected at the same time.After releasing the dmg-button the movement is immediately stopped.Only deflecting the joystick without additionally pressing the dmg-button does not result in c-arm movement.During cleaning and preparation activities the system movement and radiation release should be blocked by pressing the appropriate buttons on the examination control console (ecc) or the software buttons (in control room).In addition, the movement is automatically stopped if a proximity switch of the system collides with an object or person.In this case the log file shows that the proximity switch of the collimator stopped the movement of the c-arm and prevented further harm as intended.Assessment does not indicate a system failure or malfunction and no non-conformity was identified.The system works as specified.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.

Brand Name
ARTIS Q FLOOR
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstr. 1
forchheim, germany 91301
GM  91301
MDR Report Key11797984
Report Number3004977335-2021-77637
Device Sequence Number11729665
Product Code OWB
UDI-Device Identifier04056869009971
UDI-Public04056869009971
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10848280
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;